Alert archive / Iowa / Blizzard Warnings in 2007

Blizzard Warning 2, NWS Omaha, NE

March 2, 20078 counties in Iowa; 8 counties in Nebraska

NWS Omaha, NE issued this blizzard warning at Mar 2, 2007, 12:14 PM CST for 8 counties in Iowa; 8 counties in Nebraska. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2007, 12:14 PM CST (18:14 UTC)
Expired
Mar 3, 2007, 4:00 AM CST
In force
16 hr
Issued by
NWS Omaha, NE

Counties Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Cedar County, NE, Cuming County, NE, Knox County, NE, Pierce County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 45 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KOAX 021814
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1214 PM CST FRI MAR 2 2007

...BLIZZARD CONDITIONS STILL A PROBLEM FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA...

.STRONG WINDS WILL CONTINUE ON THE BACKSIDE OF THE POWERFUL LOW
PRESSURE SYSTEM MOVING INTO THE GREAT LAKES REGION. THERE WILL
ALSO BE SOME LIGHT SNOW. ADDITIONAL SNOWFALL OF 1 TO 3 INCHES IS
EXPECTED OVER NORTHEAST NEBRASKA AND PARTS OF SOUTHWEST IOWA
THROUGH THIS EVENING. AREAS OF BLOWING AND DRIFTING SNOW WILL
CAUSE BLIZZARD CONDITIONS IN SOME AREAS...AND VERY POOR TRAVEL
CONDITIONS. TRAVEL IS STRONGLY DISCOURAGED.

IAZ043-055-056-069-NEZ011-012-015-017-018-033-034-045-030215-
/O.UPG.KOAX.SB.Y.0006.000000T0000Z-070303T0000Z/
/O.NEW.KOAX.BZ.W.0002.070302T1814Z-070303T0600Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-PIERCE-
WAYNE-CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...BLOOMFIELD...HARTINGTON...PENDER...PIERCE...
WAYNE...WEST POINT...TEKAMAH...BLAIR
1214 PM CST FRI MAR 2 2007

...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE SNOW
AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT AND HAS BEEN
REPLACED BY THE BLIZZARD WARNING.

THE COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO NEAR ZERO IN SOME AREAS THROUGH MIDNIGHT. NEW
SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE FROM TODAY INTO TONIGHT.
NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH.
UNNECESSARY TRAVEL IS STRONGLY DISCOURAGED.

SOME ROADS WILL BE CLOSED. 

A BLIZZARD WARNING MEANS THAT SEVERE WINTER WEATHER CONDITIONS 
ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG
WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE
OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL.
IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

IAZ079-080-090-091-030215-
/O.UPG.KOAX.BS.Y.0001.000000T0000Z-070303T0000Z/
/O.NEW.KOAX.BZ.W.0002.070302T1814Z-070303T0600Z/
MILLS-MONTGOMERY-FREMONT-PAGE-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...CLARINDA
1214 PM CST FRI MAR 2 2007

...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE SNOW
AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT AND HAS BEEN
REPLACED BY THE BLIZZARD WARNING.

THE COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO NEAR ZERO IN SOME AREAS THROUGH MIDNIGHT. NEW
SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE FROM TODAY INTO TONIGHT.
NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH.
UNNECESSARY TRAVEL IS STRONGLY DISCOURAGED.

SOME ROADS WILL BE CLOSED. 

A BLIZZARD WARNING MEANS THAT SEVERE WINTER WEATHER CONDITIONS 
ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG
WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE
OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL.
IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

NEZ016-030>032-042>044-052-053-030215-
/O.EXT.KOAX.SB.Y.0006.000000T0000Z-070303T0600Z/
ANTELOPE-BOONE-MADISON-STANTON-PLATTE-COLFAX-DODGE-DOUGLAS-SARPY-
INCLUDING THE CITIES OF...NELIGH...ALBION...NORFOLK...STANTON...
COLUMBUS...SCHUYLER...FREMONT...OMAHA...BELLEVUE
1214 PM CST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT
CST TONIGHT...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL
MIDNIGHT CST TONIGHT. THIS IS AN EXTENSION OF THE PREVIOUS 
ADVISORY.

THE COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO LESS THAN A HALF MILE FREQUENTLY THROUGH THE DAY.
NEAR BLIZZARD CONDITIONS WILL ALSO EXIST AT TIMES...WITH AREAS
SEEING WHITE OUT CONDITIONS. NEW SNOWFALL OF 1 TO 3 INCHES IS
POSSIBLE FROM TODAY INTO TONIGHT. NORTHWEST WINDS WILL AVERAGE
25 TO 35 MPH WITH GUSTS TO 45 MPH. BLOWING AND DRIFTING OF SNOW
WILL CAUSE MAJOR TRAVEL PROBLEMS...ESPECIALLY IN OPEN AREAS.
TRAVEL THAT IS NOT NECESSARY SHOULD BE AVOIDED.

IF YOU HAVE TO TRAVEL...MOTORISTS ARE URGED TO USE EXTREME
CAUTION AS SOME ROADS MAY BE CLOSED. IF POSSIBLE...STAY OFF THE
ROADS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
EXTRA CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

NEZ050-051-065>068-030215-
/O.EXT.KOAX.BS.Y.0001.000000T0000Z-070303T0600Z/
BUTLER-SAUNDERS-SEWARD-LANCASTER-CASS-OTOE-
INCLUDING THE CITIES OF...DAVID CITY...WAHOO...SEWARD...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY
1214 PM CST FRI MAR 2 2007

...BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. THIS IS AN EXTENSION OF THE PREVIOUS ADVISORY.

A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO LESS THAN A HALF MILE AT TIMES THROUGH THE DAY.
SNOWFALL FROM 1 TO 3 INCHES IS POSSIBLE. NORTHWEST WINDS WILL
AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. BLOWING AND DRIFTING
OF SNOW WILL ALSO CAUSE SOME TRAVEL PROBLEMS...ESPECIALLY IN OPEN
AREAS.

MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT
IS NOT NECESSARY.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
3 follow-up statements
000 
WWUS43 KOAX 022122
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
322 PM CST FRI MAR 2 2007

...BLIZZARD CONDITIONS STILL A PROBLEM ACROSS PARTS OF EASTERN 
NEBRASKA AND SOUTHWEST IOWA...

.STRONG WINDS WILL CONTINUE ON THE BACKSIDE OF THE POWERFUL LOW
PRESSURE SYSTEM MOVING INTO THE GREAT LAKES REGION. THERE WILL
ALSO BE SOME LIGHT SNOW. NEW SNOW AMOUNTS FROM 1 TO 2 INCHES
MAY OCCUR OVERNIGHT. AREAS OF BLOWING AND DRIFTING SNOW WILL
CAUSE BLIZZARD CONDITIONS IN SOME AREAS...AND VERY POOR TRAVEL
CONDITIONS. TRAVEL IS STRONGLY DISCOURAGED BECAUSE OF LOW
VISIBILITY AND ROADS THAT ARE CLOSED.

NEZ050-051-065>068-031100-
/O.CAN.KOAX.BS.Y.0001.000000T0000Z-070303T0600Z/
/O.EXB.KOAX.SB.Y.0006.000000T0000Z-070303T1100Z/
BUTLER-SAUNDERS-SEWARD-LANCASTER-CASS-OTOE-
INCLUDING THE CITIES OF...DAVID CITY...WAHOO...SEWARD...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY
322 PM CST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM CST
SATURDAY...
...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST
SATURDAY. THE BLOWING SNOW ADVISORY HAS BEEN REPLACED WITH THE
SNOW AND BLOWING SNOW ADVISORY.

A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO LESS THAN HALF A MILE AT TIMES OVERNIGHT. NEAR
BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN SOME AREAS. NEW
SNOW AMOUNTS OF AROUND AN INCH ARE POSSIBLE. NORTHWEST WINDS WILL
AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. TRAVEL WILL BE
VERY DIFFICULT OR IMPOSSIBLE.

MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT 
IS NOT NECESSARY. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. TRAVEL
THAT IS NOT NECESSARY SHOULD BE AVOIDED.

$$

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015-017-018-033-034-
045-031100-
/O.EXT.KOAX.BZ.W.0002.000000T0000Z-070303T1100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...PIERCE...WAYNE...WEST POINT...
TEKAMAH...BLAIR
322 PM CST FRI MAR 2 2007

...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM CST SATURDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM CST SATURDAY. 
THIS IS AN EXTENSION OF THE PREVIOUS WARNING.

THE COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO NEAR ZERO OVERNIGHT. NEW SNOW AMOUNTS OF 1 OR 
2 INCHES ARE POSSIBLE. NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH
WITH GUSTS NEAR 40 MPH. DO NOT TRAVEL. MANY ROADS ARE CLOSED.

A BLIZZARD WARNING MEANS THAT SEVERE WINTER WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG
WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE
OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

NEZ090-091-031100-
/O.EXB.KOAX.SB.Y.0006.000000T0000Z-070303T1100Z/
JOHNSON-NEMAHA-
INCLUDING THE CITIES OF...TECUMSEH...AUBURN
322 PM CST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST
SATURDAY. 

A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO LESS THAN HALF A MILE AT TIMES OVERNIGHT. NEAR
BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN SOME AREAS. NEW
SNOW AMOUNTS OF AROUND AN INCH ARE POSSIBLE. NORTHWEST WINDS WILL
AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. TRAVEL WILL BE
DIFFICULT OR IMPOSSIBLE.

MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT 
IS NOT NECESSARY. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. TRAVEL
THAT IS NOT NECESSARY SHOULD BE AVOIDED.

$$

NEZ016-030>032-042>044-052-053-031100-
/O.EXT.KOAX.SB.Y.0006.000000T0000Z-070303T1100Z/
ANTELOPE-BOONE-MADISON-STANTON-PLATTE-COLFAX-DODGE-DOUGLAS-SARPY-
INCLUDING THE CITIES OF...NELIGH...ALBION...NORFOLK...STANTON...
COLUMBUS...SCHUYLER...FREMONT...OMAHA...BELLEVUE
322 PM CST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST
SATURDAY. THIS IS AN EXTENSION OF THE PREVIOUS ADVISORY.

A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO LESS THAN HALF A MILE AT TIMES OVERNIGHT. NEAR
BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN SOME AREAS. 
NEW SNOW AMOUNTS AROUND AN INCH OR TWO ARE POSSIBLE. NORTHWEST
WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. TRAVEL
WILL BE VERY DIFFICULT OR IMPOSSIBLE. SOME ROADS ARE CLOSED.

MOTORISTS ARE URGED TO USE AVOID TRAVEL THAT IS NOT NECESSARY.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. TRAVEL
WILL BE VERY DIFFICULT OR IN SOME AREAS IMPOSSIBLE.

$$

MILLER
000 
WWUS43 KOAX 030307
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
907 PM CST FRI MAR 2 2007

...BLOWING AND DRIFTING SNOW STILL A PROBLEM ACROSS MUCH OF EASTERN
NEBRASKA AND SOUTHWEST IOWA...

.STRONG NORTHWEST WINDS AND SCATTERED SNOW SHOWERS WILL CONTINUE
OVER THE REGION MUCH OF TONIGHT AS DEEP LOW PRESSURE DRIFTS SLOWLY
EAST ACROSS THE GREAT LAKES. THIS COMBINATION WILL PRODUCE
CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS.
BLIZZARD CONDITIONS AND VERY POOR TRAVEL CONDITIONS CAN BE
EXPECTED...ESPECIALLY ACROSS FAR EAST CENTRAL AND NORTHEAST
NEBRASKA AND WESTERN IOWA. TRAVEL IS STRONGLY DISCOURAGED BECAUSE
OF LOW VISIBILITY AND SNOW PACKED OR CLOSED ROADS.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015-017-018-033-034-
045-031100-
/O.CON.KOAX.BZ.W.0002.000000T0000Z-070303T1100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...PIERCE...WAYNE...WEST POINT...
TEKAMAH...BLAIR
907 PM CST FRI MAR 2 2007

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY. 

THE COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES IN OPEN AREAS TO NEAR ZERO AT TIMES OVERNIGHT. NEW SNOW
AMOUNTS...HOWEVER...WILL BE UNDER 1 INCH. NORTHWEST WINDS WILL
AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. DO NOT TRAVEL. MANY
ROADS ARE CLOSED.

A BLIZZARD WARNING MEANS THAT SEVERE WINTER WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG
WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE
OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

NEZ016-030>032-042>044-050>053-065>068-090-091-031100-
/O.CON.KOAX.SB.Y.0006.000000T0000Z-070303T1100Z/
ANTELOPE-BOONE-MADISON-STANTON-PLATTE-COLFAX-DODGE-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-JOHNSON-NEMAHA-
INCLUDING THE CITIES OF...NELIGH...ALBION...NORFOLK...STANTON...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
TECUMSEH...AUBURN
907 PM CST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
CST SATURDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST
SATURDAY. 

A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO LESS THAN HALF A MILE AT TIMES OVERNIGHT. NEAR
BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN SOME OPEN AREAS.
NEW SNOW AMOUNTS...HOWEVER...WILL BE UNDER 1 INCH.
NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.
TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE DUE TO DRIFTING SNOW.

MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT IS
NOT NECESSARY.

$$

CHERMOK
000 
WWUS43 KOAX 030954
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
354 AM CST SAT MAR 3 2007

...BLOWING AND DRIFTING SNOW STILL A PROBLEM ACROSS MUCH OF
EASTERN NEBRASKA AND SOUTHWEST IOWA...

.STRONG NORTHWEST WINDS AND PERIODS OF SNOW WILL CONTINUE OVER
THE REGION THIS MORNING. SNOW WILL END AND WINDS WILL BEGIN TO
DIMINISH THIS AFTERNOON...FIRST IN EASTERN NEBRASKA...AND LATER
THIS AFTERNOON IN WESTERN IOWA. UNTIL THAT TIME...POOR TRAVEL
CONDITIONS CAN BE EXPECTED. TRAVEL IS STILL DISCOURAGED BECAUSE
OF AREAS OF LOW VISIBILITY AND SNOW PACKED OR CLOSED ROADS.

IAZ043-055-056-069-079-080-090-091-031800-
/O.EXB.KOAX.SB.Y.0006.070303T1000Z-070303T2200Z/
/O.EXT.KOAX.BZ.W.0002.000000T0000Z-070303T1000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA
354 AM CST SAT MAR 3 2007

...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 AM CST EARLY THIS
MORNING...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST
THIS AFTERNOON. THE BLIZZARD WARNING IS NO LONGER IN EFFECT AFTER
4 AM CST EARLY THIS MORNING.

A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES IN OPEN AREAS TO A QUARTER MILE AT TIMES UNTIL LATE
AFTERNOON. NEAR BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN
SOME OPEN AREAS AS NORTHWEST WINDS CONTINUE AT 20 TO 30 MPH WITH
SOME GUSTS AROUND 40 MPH. TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE
DUE TO DRIFTING SNOW AND CLOSED ROADS.

MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT IS
NOT NECESSARY.

$$

NEZ011-012-015-017-018-033-034-045-031800-
/O.EXB.KOAX.SB.Y.0006.070303T1000Z-070303T1800Z/
/O.EXT.KOAX.BZ.W.0002.000000T0000Z-070303T1000Z/
KNOX-CEDAR-THURSTON-PIERCE-WAYNE-CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER...
PIERCE...WAYNE...WEST POINT...TEKAMAH...BLAIR
354 AM CST SAT MAR 3 2007

...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 AM CST EARLY THIS
MORNING...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL NOON CST
TODAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST
TODAY. THE BLIZZARD WARNING IS CANCELED EFFECTIVE 4 AM CST EARLY
THIS MORNING.

A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO LESS THAN HALF A MILE AT TIMES THIS MORNING. NEAR
BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN SOME OPEN AREAS.
NEW SNOW AMOUNTS...HOWEVER...WILL BE VERY SMALL. NORTHWEST WINDS WILL
AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. TRAVEL WILL BE
DIFFICULT DUE TO DRIFTING SNOW.

MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT IS
NOT NECESSARY.

$$

NEZ078-088-089-092-093-031800-
/O.EXB.KOAX.SB.Y.0006.070303T1000Z-070303T1800Z/
SALINE-JEFFERSON-GAGE-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...CRETE...FAIRBURY...BEATRICE...
PAWNEE CITY...FALLS CITY
354 AM CST SAT MAR 3 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL NOON CST
TODAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST
TODAY. 

A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO LESS THAN HALF A MILE AT TIMES THIS MORNING. LOCALIZED
WHITE OUTS WILL OCCUR IN SOME OPEN AREAS. NEW SNOW  AMOUNTS...
HOWEVER...WILL BE VERY SMALL. NORTHWEST WINDS WILL AVERAGE 20 TO
30 MPH WITH GUSTS NEAR 45 MPH. TRAVEL WILL BE DIFFICULT DUE TO
DRIFTING SNOW.

MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT IS
NOT NECESSARY.

$$

NEZ016-030>032-042>044-050>053-065>068-090-091-031800-
/O.EXT.KOAX.SB.Y.0006.000000T0000Z-070303T1800Z/
ANTELOPE-BOONE-MADISON-STANTON-PLATTE-COLFAX-DODGE-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-JOHNSON-NEMAHA-
INCLUDING THE CITIES OF...NELIGH...ALBION...NORFOLK...STANTON...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
TECUMSEH...AUBURN
354 AM CST SAT MAR 3 2007

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL NOON CST
TODAY...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL NOON
CST TODAY. 

A COMBINATION OF FALLING SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO LESS THAN HALF A MILE AT TIMES THIS MORNING. NEAR
BLIZZARD CONDITIONS AND WHITE OUTS WILL OCCUR IN SOME OPEN AREAS.
NEW SNOW AMOUNTS...HOWEVER...WILL BE VERY SMALL. NORTHWEST WINDS WILL
AVERAGE 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. TRAVEL WILL BE
DIFFICULT DUE TO DRIFTING SNOW.

MOTORISTS ARE URGED TO USE EXTRA CAUTION AND AVOID TRAVEL THAT IS
NOT NECESSARY.

$$

POLLACK

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this blizzard warning went out at Mar 2, 9:40 AM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 2, 9:40 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
940 AM CST FRI MAR 2 2007

.DISCUSSION...
ADJUSTED HEADLINES AND OTHER PRODUCTS WILL BE UPDATED SHORTLY. SNOW
HAS MOVED BACK IN FROM THE NORTH AND EXPECT THIS TO EXPAND SOUTH.
BUMPED UP SNOW AMOUNTS IN THE GRIDS A BIT IN THE NORTH. HEADLINES
MAY NEED SOME EXTENSION PAST 6 PM...BUT THAT WILL BE ADDRESSED LATER.

SURFACE LOW WAS CENTERED OVER WISCONSIN AS OF 15Z...JUST NORTHWEST
OF OSHKOSH...WITH PRESSURE AROUND 979 MB. CONDITIONS SHOULD GET
BETTER AND WINDS WILL DIMINISH A BIT AS LOW MOVES EAST TONIGHT AND
PRESSURE GRADIENT DECREASES.

&&

.PREV DISCUSSION... /ISSUED 436 AM CST FRI MAR 2 2007/

DISCUSSION...

THE PRIMARY CONCERN FOR THIS FORECAST IS CONTINUING PERIOD OF STRONG
WINDS AND LIGHT SNOW AS AN INTENSE LOW BOTH AT THE SURFACE AND
ALOFT MOVES SLOWLY TOWARD THE GREAT LAKES. A TROUGH NOW EXTENDING
WEST FROM THE LOW INTO THE DAKOTAS WILL CONTINUE TO PIVOT SOUTH INTO
NEBRASKA. THIS PLUS CYCLONIC FLOW AT LOW LEVELS SHOULD GIVE A BOOST
TO PRECIP OVER THE AREA. EXPECT 1 TO 3 INCHES OF SNOW IN NORTHEAST
NEBRASKA BEFORE ENDING TONIGHT.  THIS WOULD BE MORE IN LINE WITH GFS
THAN NAM.  NAM IS LIKELY OVERDONE AS IT HAS TENDED TO BE LATELY.
EVEN SO...THERE MAY WELL BE ENOUGH SNOW TO CAUSE SIGNIFICANT
TRAVEL PROBLEMS IN NORTHEAST NEBRASKA...EVEN IN AREAS THAT HAD
LITTLE SNOW RECENTLY. ISSUED A SNOW AND BLOWING SNOW ADVISORY FOR
THE NORTHERN COUNTIES OF NORTHEAST NEBRASKA.

THE INTENSE PRESSURE GRADIENT WILL KEEP STRONG WINDS IN THE AREA
THROUGH THE DAY. 06Z NAM12 KEEPS AN AREA OF 50 TO 55 KT 850 MB
WINDS IN NORTHEAST NEBRASKA THROUGH THE DAY...AND 00Z RUN EXTENDED
THIS AREA TOWARD THE KANSAS BORDER. CALLS INTO RURAL COUNTIES INDICATED
THAT MANY OF THE AREAS THAT RECEIVED A LOT OF SNOW YESTERDAY STILL
HAD CONSIDERABLE BLOWING AND DRIFTING SNOW WITH SOME ROAD CLOSURES.
AS WINDS REMAIN STEADY OR INCREASE SLIGHTLY DURING THE DAY...AND
LIGHT SNOW MOVES BACK SOUTHWEST INTO THE AREA...EXTENDED THE BLOWING
SNOW ADVISORY FOR THE AFFECTED COUNTIES.

BLOWING SNOW PROBLEMS MAY CONTINUE INTO FRIDAY NIGHT...BUT IN
GENERAL THE MODELS BEGIN TO RELAX THE PRESSURE GRADIENT SOMEWHAT.
SURFACE WINDS MAY ALSO DECOUPLE SOMEWHAT FROM THE UPPER CIRCULATION...
ALLOWING LIGHTER WINDS.

SKIES SHOULD BEGIN TO CLEAR LATER FRIDAY NIGHT AS UPPER TROUGH
CONTINUES TO PIVOT TOWARD THE SOUTH.  WINDS ARE STILL TOO STRONG
FOR GOOD RADIATION CONDITIONS.

THE REST OF THE FORECAST IS CONCERNED MOSTLY WITH TEMPERATURES.
IN GENERAL WENT BELOW PREVIOUS FORECAST BY A BIT...BUT WELL BELOW GUIDANCE.
MELTING THE SNOW COVER WILL BE A MAJOR FORECAST FACTOR.  IT
SHOULD GO EASILY IN THE SOUTHWEST AND WEST CENTRAL COUNTIES WHERE
VERY LITTLE FELL IN THE LAST STORM OR THIS ONE.  IT WILL BE A
TOUGHER JOB FARTHER NORTH AND EAST...AND TOUGHER YET TOWARD
WEST CENTRAL IOWA HARLAN REPORTED 16 INCHES.  DESPITE A WARMING
TREND BEGINNING LATER IN THE WEEKEND...SOME OF THIS MAY PERSIST
FOR A LONG TIME. WARM AIR ALOFT AND A HIGHER SUN ANGLE SHOULD
ALLOW TEMPERATURES TO BEGIN A REBOUND LATER IN THE WEEKEND...BUT
COULD TAKE MOST OF THE WEEK TO MELT OUT SNOW NEAR HARLAN.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
     NEZ011-012-015>018-030>034-042>045-052-053.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR NEZ078-088>093.

     BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR NEZ050-
     051-065>068.

IA...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
     IAZ043-055-056-069.

     BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR IAZ079-
     080-090-091.

&&

MILLER
Hazardous weather outlook, Mar 2, 10:57 AM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1057 AM CST FRI MAR 2 2007

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-052-053-030000-
ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-
KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SARPY-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1057 AM CST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WINDS WILL COMBINE WITH LIGHT SNOW TO CREATE WIDESPREAD
BLOWING AND DRIFTING SNOW. NEAR BLIZZARD CONDITIONS ARE POSSIBLE
IN SOME AREAS WITH WINDS GUSTING OVER 40 MPH. SNOWFALL AMOUNTS
FROM ONE TO THREE INCHES MAY OCCUR TODAY INTO TONIGHT.

MOTORISTS SHOULD USE EXTREME CAUTION. AVOID TRAVEL UNLESS IT IS
NECESSARY. BE PREPARED TO ENCOUNTER SNOW COVERED ROADS...SNOW
DRIFTS AND POSSIBLY CLOSED ROADS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT CONDITIONS THROUGHOUT THE DAY
REGARDING SNOWFALL AMOUNTS...WINDS...VISIBILITIES...DRIFTING
SNOW...POWER OUTAGES...AND ROAD CLOSURES.

IAZ079-080-090-091-NEZ050-051-065>068-030000-
BUTLER-CASS-FREMONT IA-LANCASTER-MILLS IA-MONTGOMERY IA-OTOE-PAGE IA-
SAUNDERS-SEWARD-
1057 AM CST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WINDS WILL CREATE BLOWING AND DRIFTING SNOW. NEAR BLIZZARD
CONDITIONS ARE POSSIBLE IN SOME AREAS WITH WINDS GUSTING OVER
40 MPH. SNOWFALL AMOUNTS OF AN INCH OR TWO WILL BE POSSIBLE FROM
LATE THIS AFTERNOON INTO TONIGHT.

MOTORISTS SHOULD USE CAUTION AND AVOID TRAVEL IF NOT NECESSARY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT ANY NEW ACCUMULATIONS OF SNOW OR
DANGEROUS ROAD CONDITIONS.

NEZ078-088>093-030000-
GAGE-JEFFERSON-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-SALINE-
1057 AM CST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

BLUSTERY NORTHWEST WINDS FROM 25 TO 35 MPH WITH SOME HIGHER GUSTS
WILL PREVAIL TODAY. THIS COULD ALSO CREATE AREAS OF BLOWING AND
DRIFTING SNOW. THERE IS A CHANCE FOR LIGHT SNOW LATER TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT NEW SNOW AMOUNTS.

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:42 AM CSTSnow and Blowing Snow AdvisoryOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more32 hr
Mar 2, 3:58 AM CSTWind AdvisoryOAXBoone, Butler, Colfax, Gage, Jefferson, Johnson and 8 more14 hr

Nearby

Blizzard Warnings in Iowa, 2007Blizzard Warnings in Nebraska, 2007Every blizzard warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.